MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a tight lesion in the mid left anterior descending (lad) coronary artery with no calcification or tortuosity.A 4.5x23 mm xience skypoint stent was implanted and the proximal segment was dilated with a 5.0x12 mm nc trek balloon catheter.The nc trek was inflated 5 times to 14 atmospheres and negative was held for at least 5 seconds for deflation.When the balloon was being removed, it got stuck with the guiding catheter and separated in the ostial part of the catheter after some resistance.Different guide wires were attempted to be advanced to remove the separated portion, but none made it through, then it was decided to remove the entire system together, keeping the separated balloon inside the catheter.The balloon was noted to be stuck in the radial introducer and when the introducer was removed it was found that the balloon was still partially inflated.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.Per photo provided, the balloon was withdrawn inflated and the shaft was separated rather than the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017: incorrect prep and failure to follow steps.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was removed partially inflated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu), states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the ifu violation contributed to the reported difficulty removing the device.Additionally, the account reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, instruction for use (ifu), specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was treat a tight lesion in the mid left anterior descending (lad) coronary artery with no calcification or tortuosity.A 4.5x23 mm xience skypoint stent was implanted and the proximal segment was dilated with a 5.0x12 mm nc trek balloon catheter.The nc trek was inflated 5 times to 14 atmospheres and negative was held for at least 5 seconds for deflation.When the balloon was being removed, it got stuck with the guiding catheter and separated in the ostial part of the catheter after some resistance.Different guide wires were attempted to be advanced to remove the separated portion, but none made it through, then it was decided to remove the entire system together, keeping the separated balloon inside the catheter.The balloon was noted to be stuck in the radial introducer and when the introducer was removed it was found that the balloon was still partially inflated.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.Subsequent to filing the initial report, the following information was provided: a photo was received which showed the balloon was withdrawn inflated and the shaft was separated rather than the balloon.Additionally, it should be noted that the balloon was not prepped outside the anatomy prior to use.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17346441
Report Number2024168-2023-07671
Device Sequence Number6524590
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number30221G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X23 MM XIENCE SKYPOINT STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight85 KG